MAUDE Adverse Event Report: APYX MEDICAL CORPORATION RENUVION; RENUVION J-PLASMA PRECISE OPEN HANDPIECE

APYX MEDICAL CORPORATION RENUVION; RENUVION J-PLASMA PRECISE OPEN HANDPIECE
Model Number BVX-044-BPS
Medical Device Problem Codes Off-Label Use (1494); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Codes Burn(s) (1757); Scar Tissue (2060)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Dermal resurfacing is considered off label and is not included in the intended uses of the device involved.A letter was emailed to the customer regarding off label use of the device for dermal resurfacing that included risks to the patient.
 
Event or Problem Description
In the united states, the patient presented with a hypertrophic scar over the jawline approximately 3 cm by.5 cm due to a burn that appeared after a dermal resurfacing procedure.The doctor treated the patient with conservative therapies including steroid injections.Dermal resurfacing is an off label use of the device.There was no reported malfunction of the device.

Brand Name
RENUVION
Common Device Name
RENUVION J-PLASMA PRECISE OPEN HANDPIECE
Manufacturer (Section D)
APYX MEDICAL CORPORATION
5115 ulmerton road
clearwater FL 33760 4004
MDR Report Key11421839
Report Number3007593903-2021-00003
Device Sequence Number3243207
Product Code GEI
UDI-Device Identifier00607151011864
UDI-Public00607151011864
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K170188
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberBVX-044-BPS
Device Catalogue NumberBVX-044-BPS
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2021
Initial Report FDA Received Date03/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;